Article Text

PDF

The cardiomyopathy associated with methylsalicylate
  1. Hillary P. Ojiambo

    Abstract

    Dogs challenged with toxic doses of methylsalicylate developed acute myocardiopathy. Metabolic manifestations of uncoupling of oxidative phosphorylation by methylsalicylate (MS) were observed. Oxygen consumption increased two-fold. The haemodynamic abnormalities produced by intervention were minimal. The measured metabolic parameters indicated profound derangement. A net efflux of orthophosphate, lactate and potassium was observed from the myocardium. Marked hyperkalaemia occurred terminally. Morphological changes were observed on electron microscopy.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.